Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 89, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 23, 2013, 10:02 PM CDT for Henry County, Jefferson County, Iowa. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2013, 10:02 PM CDT (03:02 UTC)
- Expired
- Jun 23, 2013, 10:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Henry County, IA, Jefferson County, IA
The radar
The Quad Cities radar (KDVN), 116 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 10:08 PM CDT | HAIL 0.5 | 2 S Fairfield, IA | |
| Jun 23, 10:09 PM CDT | HAIL 0.25 | Ssw Fairfield, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
666
WUUS53 KDVN 240302
SVRDVN
IAC087-101-240345-
/O.NEW.KDVN.SV.W.0089.130624T0302Z-130624T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 PM CDT SUN JUN 23 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN SOUTHEAST IOWA...
JEFFERSON COUNTY IN SOUTHEAST IOWA...
* UNTIL 1045 PM CDT
* AT 958 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LIBERTYVILLE...AND MOVING EAST AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...MOUNT PLEASANT...LOCKRIDGE...ROME...WESTWOOD...
WAYLAND...OLDS...FAIRFIELD MUNICIPAL AIRPORT...PERLEE...BECKWITH...
EAST PLEASANT PLAIN...SALINA...GLASGOW...GERMANVILLE...MERRIMAC...
OAKLAND MILLS...TRENTON...MOUNT PLEASANT MUNICIPAL ARPT AND
SWEDESBURG.
OTHER LOCATIONS AFFECTED INCLUDE HENRY COUNTY FAIRGROUNDS...JEFFERSON
COUNTY FAIRGROUNDS...JEFFERSON COUNTY PARK...ROUND PRAIRIE PARK...MAC
COON ACCESS PARK...OAKLAND MILLS COUNTY PARK...WATER WORKS COUNTY
PARK AND GIBSON RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4117 9155 4116 9149 4088 9145 4089 9172
4090 9172 4090 9218 4110 9219
TIME...MOT...LOC 0302Z 264DEG 21KT 4096 9199
HAIL...1.25IN
WIND...60MPH
$$
MCCLURE2 follow-up statements
170
WWUS53 KDVN 240310
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1010 PM CDT SUN JUN 23 2013
IAC087-101-240345-
/O.CON.KDVN.SV.W.0089.000000T0000Z-130624T0345Z/
JEFFERSON IA-HENRY IA-
1010 PM CDT SUN JUN 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HENRY AND
JEFFERSON COUNTIES UNTIL 1045 PM CDT...
AT 1006 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIRFIELD...
AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...LOCKRIDGE...ROME...WESTWOOD...WAYLAND...OLDS...
PERLEE...BECKWITH...GLASGOW...SALINA...EAST PLEASANT PLAIN...
GERMANVILLE...MERRIMAC...OAKLAND MILLS...TRENTON...SWEDESBURG AND
MOUNT PLEASANT MUNICIPAL ARPT.
OTHER LOCATIONS AFFECTED INCLUDE HENRY COUNTY FAIRGROUNDS...JEFFERSON
COUNTY FAIRGROUNDS...JEFFERSON COUNTY PARK...ROUND PRAIRIE PARK...MAC
COON ACCESS PARK...OAKLAND MILLS COUNTY PARK...WATER WORKS COUNTY
PARK AND GIBSON RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4117 9155 4116 9149 4088 9145 4089 9172
4090 9172 4090 9218 4110 9219
TIME...MOT...LOC 0310Z 251DEG 23KT 4098 9193
HAIL...1.00IN
WIND...60MPH
$$
MCCLURE533
WWUS53 KDVN 240329
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1029 PM CDT SUN JUN 23 2013
IAC087-101-240338-
/O.CAN.KDVN.SV.W.0089.000000T0000Z-130624T0345Z/
JEFFERSON IA-HENRY IA-
1029 PM CDT SUN JUN 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR HENRY AND JEFFERSON COUNTIES
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. PEA SIZE HAIL...
WINDS IN EXCESS OF 35 MPH AND TORRENTIAL RAIN CAN BE EXPECTED WITH
THIS STORM.
LAT...LON 4117 9155 4116 9149 4088 9145 4089 9172
4090 9172 4090 9218 4110 9219
TIME...MOT...LOC 0328Z 264DEG 21KT 4098 9179
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:27 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 23, 9:27 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 PM CDT SUN JUN 23 2013
.UPDATE...
ISSUED AT 921 PM CDT SUN JUN 23 2013
REMNANT BOUNDARY FROM EARLIER CONVECTION ARCING BACK TOWARD
SOUTHERN CWA FROM CENTRAL IL. STRENGTHENING ELEVATED WARM...MOIST
ADVECTION ATTENDANT TO LOW LEVEL JET ABOVE SFC BOUNDARY AND AHEAD
OF WEAK UPPER LEVEL DISTURBANCE OVER SOUTHWEST IA RESULTING IN
EXPANSIVE COVERAGE OF SHOWERS AND STORMS SOUTH CENTRAL INTO
SOUTHEAST IA ATTM. WILL CONTINUE TO SEE CONVECTION DEVELOP INTO
CWA REST OF THIS EVE INTO OVRNGT WITH VEERING JET AND PASSING
DISTURBANCE. SHEAR IS LACKING AND SO SEVERE RISK APPEARS MINIMAL
AND MAINLY OF PULSE TYPE FOR MARGINAL SEVERE HAIL. MAIN CONCERN
WILL BE POTENTIAL FOR AREAS OF HEAVY RAINFALL 1-2+ INCHES GIVEN
MESO-BETA CONVECTIVE SCALE ELEMENTS MOVING AT 10-19 KTS...WARM
CLOUD DEPTHS AROUND 4KM AND PRECIPITABLE WATER VALUES INCREASING
TO 1.6 TO 1.8 INCHES THROUGH 12Z. SINCE THE EARLIER FLASH FLOOD
WATCH INCLUDED THE QUAD CITIES FOR WHICH MANY LOCATIONS HAVE NOT
HAD HARDLY ANY MEASURABLE RAIN PAST 8-10+ DAYS... FELT OBLIGATED
TO EXPAND IT SOUTHWARD TO CATCH THE AREAS WHERE IT IS IN FACT RAINING
OR WILL BE SOON.
&&
.SYNOPSIS...
ISSUED AT 357 PM CDT SUN JUN 23 2013
18Z SFC ANALYSIS HAS AN OUTFLOW BOUNDARY FROM SOUTHWEST WISCONSIN TO
JUST EAST OF THE MISSISSIPPI IN ILLINOIS AND THEN BACK WEST ACROSS
NORTHERN MISSOURI AND NORTHEAST KANSAS. PRESSURE FALLS INDICATE A
MESO HIGH WAS COLLAPSING ACROSS CENTRAL IOWA. SYNOPTIC LOWS WERE
NEAR KDDC AND NORTH OF KAMA WITH FRONTS CONNECTING BOTH OF THEM. A
PRE-FRONTAL TROF RAN FROM EASTERN MINNESOTA TO NEAR KFNB WHILE THE
COLD FRONT RAN FROM WESTERN MINNESOTA TO NEAR KHSI. DEW POINTS WERE
IN THE 60S AND 70S ACROSS THE MIDWEST WITH 50S BEHIND THE COLD FRONT
IN THE NORTHERN PLAINS.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 357 PM CDT SUN JUN 23 2013
THE QUESTION IS NOT IF STORMS WILL OCCUR TONIGHT/MONDAY BUT WHERE
AND WHEN.
FOR THE REST OF THE AFTERNOON DRY CONDITIONS WILL BE SEEN ACROSS
MOST OF THE AREA. THE EXCEPTION IS THE FAR EAST AND WEST CENTRAL
ILLINOIS COUNTIES WERE THE OUTFLOW INITIATED CONVECTION AND POST
STRATIFORM RAIN IS LOCATED. THESE AREAS WILL BE SEEING THE RAIN END
OVER THE NEXT SEVERAL HOURS.
THE OUTFLOW BOUNDARY FROM KANSAS INTO MISSOURI IN CONCERT WITH THE
SYNOPTIC LOWS AND FRONTS SHOULD THEN BECOME THE INITIATION POINTS
FOR NEW CONVECTION THIS EVENING. ALTHOUGH THE MCS AND LIFT TOOLS
HAVE NOT DONE WELL TODAY...THERE IS AT LEAST A SOMEWHAT CONSISTENT
SIGNAL INDICATING THE THE OUTFLOW BOUNDARY WILL BE THE PRIMARY FOCUS
FOR NEW CONVECTION THIS EVENING. IF THE MCS AND LIFT TOOLS ARE
CORRECT...A NEW UPSCALE MCS WILL DEVELOP THIS EVENING AND MOVE INTO
THE CWFA LATE THIS EVENING AND OVERNIGHT.
AS FOR THE CURRENT HEADLINES...THEY WILL BE LEFT IN PLACE. THE
NORTHERN PARTS OF THE CWFA ARE MOST AT RISK BUT THE MCS SIGNALS ARE
SUGGESTING THE HEAVY RAIN MAY OCCUR OVER THE CENTRAL/SOUTHERN PARTS
OF THE CWFA. CORFIDI VECTORS ARE SUGGESTING THE POTENTIAL FOR BACK
BUILDING TO OCCUR LATE TONIGHT OVER THE SOUTHERN HALF OF THE CWFA.
FLASH FLOOD GUIDANCE INDICATES 2.5 TO 3 INCHES OF RAIN WOULD NEED TO
OCCUR BEFORE PROBLEMS WOULD OCCUR. HOWEVER...SUCH HEAVY RAIN IN
URBAN AREAS WOULD CAUSE PONDING OF WATER.
MONDAY...THE MCS SHOULD EXIT THE CWFA DURING THE MORNING HOURS.
BOUNDARIES LEFT OVER FROM THE MCS WOULD THEN PROVIDE THE FOCUS FOR
DIURNAL CONVECTION IN THE AFTERNOON. HOWEVER...IF A RESPECTABLE COLD
POOL DEVELOPS IT MAY PRECLUDE ANY NEW CONVECTION DEVELOPING. MAX
TEMPERATURES ON MONDAY WILL BE HIGHLY DEPENDENT UPON CLOUD COVER AND
THE OVERALL STRENGTH OF THE COLD POOL FROM THE MCS. ..08..
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 357 PM CDT SUN JUN 23 2013
MONDAY NIGHT...THE THREAT OF HEAVY RAIN CONTINUES ALONG AND NORTH OF
INTERSTATE 80 AS A QUASI STATIONARY SURFACE BOUNDARY REMAINS OVER
THE AREA. PRECIPITABLE WATERS REMAIN HIGH WITH VALUES RANGING FROM 1
TO 1.5 INCHES. TOTAL RAINFALL AMOUNTS FROM SUNDAY AFTERNOON THROUGH
MONDAY NIGHT COULD RANGE BETWEEN 2 TO 4 INCHES WITH LOCALLY HIGHER
AMOUNTS IN TRAINING THUNDERSTORMS. THIS WILL CONTINUE THE THREAT OF
FLASH FLOODING. RISES IN RIVER LEVELS WILL ALSO BECOME A CONCERN.
LOWS MONDAY NIGHT WILL BE IN THE 70S.
TUESDAY THROUGH THURSDAY...THERE IS STILL A CHANCE OF THUNDERSTORMS
ON TUESDAY WITH THE BEST CHANCES OVER THE NORTHERN HALF OF THE
FORECAST AREA AS A WEAK VORT MAX PASSES OVER SOUTHERN WISCONSIN. A
COLD FRONT WILL THEN MOVE ACROSS THE MISSISSIPPI VALLEY LATE
WEDNESDAY OR EARLY THURSDAY. THE TIMING OF THE FRONTAL PASSAGE IS
UNCERTAIN. HIGH TEMPERATURES WILL BE AROUND 90 DEGREES EACH DAY WITH
CONTINUED HIGH HUMIDITY. HEAT INDICES WILL BE IN THE UPPER 90S TO
NEAR 100. MUGGY OVERNIGHT LOWS WILL RANGE IN THE 70S.
FRIDAY THROUGH SUNDAY...THE UPPER LEVEL PATTERN OVER THE MIDWEST
TRANSITIONS TO THE NORTHWEST AS A LONGWAVE RIDGE BUILDS OVER THE
ROCKIES AND A TROF DIGS OVER THE GREAT LAKES. THIS CHANGE WILL USHER
IN A COOLER CANADIAN HIGH PRESSURE WITH MUCH LESS HUMIDITY MAKING
FOR PLEASANT SUMMER WEATHER. THERE WILL BE A SLIGHT CHANCE OF
SHOWERS ON FRIDAY AND SATURDAY AS AREAS OF CHANNELED VORTICITY RIDES
OVER THE TOP OF THE WESTERN RIDGE AND PASSES NEAR THE FORECAST AREA.
HIGH TEMPERATURES ON SATURDAY AND SUNDAY WILL BE IN THE 70S WITH
OVERNIGHT LOWS IN THE UPPER 50S AND LOW 60S. ..KUHL..
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 636 PM CDT SUN JUN 23 2013
LAPS SOUNDINGS REVEAL CAPPING INVERSION HAS STRENGTHENED IN WAKE
OF EARLIER LINE OF CONVECTION. THUS... EXPECT TO REMAIN QUIET
UNTIL AFTER DARK WHEN NOCTURNAL COOLING AND WEAKENING OF CAP
COUPLED WITH LOW LEVEL JET LIKELY TO RESULT IN DEVELOPMENT OF
SHOWERS AND STORMS ACROSS THE AREA WHICH WILL LINGER OVERNIGHT.
SOME MODELS SUGGEST COULD SEE A BREAK OR DECREASE IN ACTIVITY
FOR A TIME LATE TONIGHT INTO EARLY MONDAY BEFORE ADDITIONAL
SHOWERS AND STORMS MOVE THROUGH TIED TO DISTURBANCE LIFTING OUT OF
THE ROCKIES. GAVE IT MY BEST ATTEMPT ON TIMING OF PCPN AT THE
TERMINALS AND WILL REFINE/AMEND AS NEEDED WHEN PCPN BEGINS TO
DEVELOP LATER THIS EVENING. MVFR TO IFR CONDITIONS LIKELY WITH THE
STORMS... WHICH WILL BRING RISK OF VERY HEAVY RAINFALL. GUSTY
WINDS AND SOME HAIL ALSO NOT OUT OF QUESTION WITH STRONGEST STORMS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR BUREAU-CARROLL-
HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-
STEPHENSON-WARREN-WHITESIDE.
MO...NONE.
&&
UPDATE...05
SYNOPSIS...08
SHORT TERM...08
LONG TERM...KUHL
AVIATION...05Hazardous weather outlook, Jun 23, 4:45 AM CDT, 17 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CDT SUN JUN 23 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-240900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 445 AM CDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH MONDAY OVER THE ENTIRE AREA. LOCALLY HEAVY RAINFALL WILL BE LIKELY. SOME OF THE STRONGER STORMS MAY SURPASS SEVERE THRESHOLDS...PRODUCING DAMAGING WINDS OVER 60 MPH AND ALSO LARGE HAIL OF AT LEAST QUARTER SIZE. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF INTERSTATE 80 TONIGHT THROUGH LATE MONDAY AFTERNOON. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THROUGH THURSDAY...THERE IS A RISK OF THUNDERSTORMS EACH DAY. THE NATURE OF THESE STORMS SUGGEST ANY STRONG TO SEVERE STORMS WOULD MORE LIKELY OCCUR IN THE AFTERNOON THROUGH THE EVENING HOURS WITH STRONG WINDS THE PRIMARY THREAT. THE GREATER RISK IS HIGH MOISTURE LEVELS WILL INTERACT WITH WEAK DISTURBANCES...PRODUCING PROLONGED CONVECTION LEADING TO LOCALLY HEAVY RAINFALL. THIS WILL LAST THROUGH AT LEAST MONDAY AND POSSIBLY THROUGH TUESDAY. WIDESPREAD RAINFALL TOTALS OF OVER 2 INCHES ARE EXPECTED WITH LOCALLY 4 INCHES OR MORE. THIS POSES A RISK OF FLASH FLOODING AND RENEWED RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH MONDAY FOR LOCATIONS ALONG AND NORTH OF THE I-80 CORRIDOR. SEE THIS AND OTHER HYDROLOGIC PRODUCTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. ANY HEAVY RAINFALL TOTALS OVER 1 INCH AND ANY WATER ISSUES WOULD BE APPRECIATED. 14/NICHOLS
In the hours before
Special weather statement, Jun 23, 4:16 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
416 PM CDT SUN JUN 23 2013
ILZ017-018-232215-
BUREAU-PUTNAM-
416 PM CDT SUN JUN 23 2013
...STRONG THUNDERSTORMS IN PUTNAM COUNTY...
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
GRANVILLE TO 9 MILES SOUTHWEST OF MC NABB...MOVING EAST AT 15 MPH.
* THUNDERSTORMS WILL BE NEAR...
MAGNOLIA AROUND 425 PM CDT...
PEA TO PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY
RAIN...ARE EXPECTED WITH THESE STORMS.
LAT...LON 4110 8916 4110 8935 4111 8936 4112 8934
4114 8934 4135 8917 4134 8916 4132 8916
4111 8915
TIME...MOT...LOC 2116Z 271DEG 12KT 4131 8908 4106 8929
HAASESpecial weather statement, Jun 23, 4:29 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 PM CDT SUN JUN 23 2013
ILZ018-232230-
PUTNAM-
429 PM CDT SUN JUN 23 2013
...STRONG THUNDERSTORMS IN PUTNAM COUNTY...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
MC NABB TO 14 MILES SOUTHWEST OF MC NABB...MOVING EAST AT 15
MPH.
* THUNDERSTORMS WILL BE NEAR...
RURAL PUTNAM COUNTY AT 440 PM CDT
PEA SIZE HAIL...WINDS GREATER THAN 35 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY RAIN...ARE EXPECTED WITH THESE STORMS.
LAT...LON 4110 8916 4110 8935 4110 8936 4127 8921
4131 8917 4131 8916 4111 8915
TIME...MOT...LOC 2128Z 304DEG 12KT 4125 8908 4098 8931
HAASESpecial weather statement, Jun 23, 9:32 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
932 PM CDT SUN JUN 23 2013
IAZ087-098-240330-
JEFFERSON-VAN BUREN-
932 PM CDT SUN JUN 23 2013
...STRONG THUNDERSTORM...
AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOUDS/LEANDO...OR 10 MILES NORTHWEST OF
KEOSAUQUA...MOVING NORTHEAST AT 10 MPH.
* THE THUNDERSTORM WILL BE NEAR...
DOUDS/LEANDO AROUND 935 PM CDT...
LIBERTYVILLE AROUND 1010 PM CDT...
BIRMINGHAM AROUND 1020 PM CDT...
6 MILES SOUTH OF FAIRFIELD AND 7 MILES NORTHWEST OF STOCKPORT
AROUND 1030 PM CDT...
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH AND HEAVY
RAIN CAN BE EXPECTED WITH THIS STORM. RAINFALL RATES WILL EXCEED
1 INCH PER HOUR WITH THIS STORM. THE HEAVY RAIN WILL LIKELY RESULT
IN PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. MOTORISTS SHOULD
BE PREPARED FOR STANDING WATER ON ROADS AND POOR VISIBILITIES IN THE
HEAVY RAIN.
LAT...LON 4107 9198 4086 9172 4073 9213 4080 9219
4087 9219
TIME...MOT...LOC 0230Z 236DEG 9KT 4083 9211Special weather statement, Jun 23, 9:54 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
954 PM CDT SUN JUN 23 2013
IAZ077-087-088-098-240345-
HENRY-JEFFERSON-VAN BUREN-WASHINGTON-
954 PM CDT SUN JUN 23 2013
...SMALL HAIL AND TORRENTIAL RAIN...
AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF BATAVIA...OR 8 MILES SOUTHEAST OF
OTTUMWA...MOVING EAST NORTHEAST AT 20 MPH.
* THE THUNDERSTORM WILL BE NEAR...
BATAVIA AROUND 1005 PM CDT...
ABINGDON AROUND 1015 PM CDT...
LIBERTYVILLE AROUND 1020 PM CDT...
MAHARISHI VEDIC CITY AROUND 1030 PM CDT...
FAIRFIELD AROUND 1035 PM CDT...
8 MILES SOUTH OF PLEASANT PLAIN AND 9 MILES WEST OF LOCKRIDGE
AROUND 1045 PM CDT...
PENNY TO NICKEL SIZE HAIL...WINDS GREATER THAN 35 MPH AND TORRENTIAL
RAIN CAN BE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINFALL OF 1 TO
2 INCHES WILL BE POSSIBLE IN AN HOUR...WHICH WILL PRODUCE PONDING OF
WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES IN AREA STREAMS
AND CREEKS. MOTORISTS SHOULD BE PREPARED FOR STANDING WATER ON ROADS
AND POOR VISIBILITIES IN THE HEAVY RAIN.
LAT...LON 4096 9218 4110 9219 4121 9176 4095 9167
4089 9219 4095 9219
TIME...MOT...LOC 0249Z 256DEG 17KT 4098 9226The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:32 PM CDT | Special Weather Statement | DVN | Jefferson | 58 min |
| Jun 23, 9:43 PM CDT | River Flood Warning | DVN | Louisa | 17 days |
| Jun 23, 9:43 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 18 days |
| Jun 23, 9:54 PM CDT | Special Weather Statement | DVN | Jefferson | 51 min |
| Jun 24, 1:19 AM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 41 min |
| Jun 24, 4:29 AM CDT | Flash Flood Warning | DVN | Cedar, Clinton, Johnson, Jones, Linn, Scott | 9 hr |
| Jun 24, 6:09 AM CDT | Flash Flood Warning | DVN | Clinton, Scott | 6 hr |
| Jun 24, 7:02 AM CDT | Flash Flood Warning | DVN | Cedar, Muscatine, Scott | 6 hr |
| Jun 24, 9:50 AM CDT | Flash Flood Warning | DVN | Cedar, Iowa, Johnson, Muscatine | 6 hr |
| Jun 24, 10:45 AM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 10 days |
| Jun 24, 10:45 AM CDT | River Flood Warning | DVN | Louisa | 11 days |
| Jun 24, 11:29 AM CDT | River Flood Warning | DVN | Dubuque | 8 days |
| Jun 24, 11:29 AM CDT | River Flood Warning | DVN | Dubuque, Jackson | 8 days |
| Jun 24, 11:29 AM CDT | River Flood Warning | DVN | Clinton | 8 days |
| Jun 24, 11:29 AM CDT | River Flood Warning | DVN | Clinton, Scott | 10 days |
| Jun 24, 11:29 AM CDT | River Flood Warning | DVN | Scott | 10 days |
| Jun 24, 11:29 AM CDT | River Flood Warning | DVN | Muscatine, Scott | 13 days |
| Jun 24, 11:29 AM CDT | River Flood Warning | DVN | Muscatine | 14 days |
| Jun 24, 11:29 AM CDT | River Flood Warning | DVN | Louisa, Muscatine | 15 days |
| Jun 24, 12:33 PM CDT | Special Weather Statement | DVN | Scott | 57 min |
| Jun 24, 1:18 PM CDT | Tornado Warning | DVN | Iowa, Keokuk | 27 min |
| Jun 24, 1:29 PM CDT | Areal Flood Warning | DVN | Cedar, Clinton, Johnson, Jones, Linn, Scott | 12 hr |
| Jun 24, 1:53 PM CDT | Special Weather Statement | DVN | Iowa, Johnson, Keokuk, Washington | 52 min |
| Jun 24, 2:10 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Lee, Van Buren, Washington | 50 min |
| Jun 24, 2:24 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Washington | 51 min |
| Jun 24, 2:29 PM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 46 min |
| Jun 24, 2:35 PM CDT | Tornado Warning | DVN | Iowa, Johnson, Linn | 25 min |
| Jun 24, 2:42 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Johnson, Lee, Louisa and 3 more | 48 min |
| Jun 24, 2:42 PM CDT | Tornado Warning | DVN | Henry, Louisa, Washington | 33 min |
| Jun 24, 2:52 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Jones, Linn | 23 min |
| Jun 24, 3:07 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Des Moines, Lee, Louisa, Muscatine and 1 more | 38 min |
| Jun 24, 3:14 PM CDT | Tornado Warning | DVN | Cedar, Clinton, Jackson, Jones | 46 min |
| Jun 24, 3:20 PM CDT | Tornado Warning | DVN | Muscatine, Scott | 25 min |
| Jun 24, 3:35 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 40 min |
| Jun 24, 3:45 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 45 min |
| Jun 24, 3:50 PM CDT | Tornado Warning | DVN | Clinton, Scott | 40 min |
| Jun 24, 4:15 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 45 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.